Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


loss of sensation in penis
Dec 19, 2007

I saw a question about this from several years ago, but it didn't really answer my question. I have very little incentive to have sex because of loss of sensation in my penis. I can achieve an erection, but it seems that 95% of the sensation in my penis is gone. Receiving oral sex is pretty pointless, because I feel very little sensation. I'm 49, infected for 21 years, and have finally become undetectable in the last year. I'm in good health (have climbed over 30 major mountains in the past 10 years, with viral loads between 500 - 150,000. My cd4s have ranged from 10 - 600, now they are 250). I do take androgel, free testosterone levels are normal. I trace the loss of sensation to 8-9 years ago when I was on 7 HIV drugs, including D4T, DDI, and hydoxaria concurrently. I stayed on these drugs for 3 years, and quit after I lost most of my hair (it came back curly). I had moderate neuropathy in my feet, but is very mild at this point. I've had numerous partners, can get an erection, but the pleasure is no longer there for me. Even with solo masterbation, in order to force an orgasm, it's pretty much all mental, with little physical sensation. Is it time to just give up on sex, and just climb mountains?

Response from Dr. Henry

Sometimes some of the drug related neuropathy we used to see could include the groin resulting in bladder, anal/rectal/or genital problems. That problem often but not always would improve/reverse when offending drugs were stopped and/or the HIV status improved with alternative medications. In my handful of patients with problems like you describe I have referred to the U of MN Program in Human Sexuality for consultation often with positive results. I have learned the sexual function (even sensitivity) is a complex process that often needs an expert to diagnose and offer optimal treatment recommendations. KH



Previous
triomune
Next
body and facial waste

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement